Well, I'm into about two months of Biaxin and I've moved from 250 mg. to 500 mg. (along with Amox and Nystatin and soon Malerone...again...)
Two things are happening: 1) the mild itching I experienced on 250 mg. is escalating to itching alot, and 2) the depression is reaching lows I didn't know possible (before i was crabby and low energy; now I'm despondent with no energy to even think muchless move).
Benedryl isn't doing much for the itching, nor are baths with Aveeno or Epsom/Baking Soda/Salt. Walks and socializing aren't swaying the depression either. Sleep is fitful and broken at best.
I put a call into my LLMD, because I don't know if I can keep taking this. I tried stopping the Biaxin for two days and my moods cleared and the itching stopped.
Had similar Zithro issues without itching, but ear pain instead.
Should a person just force themselves through the side effects with the hope of long-term benefit of drug?
Any sage words out there?
Posts: 508 | From Banks of the Hudson | Registered: Jul 2006
| IP: Logged |
Frequent Contributor (5K+ posts)
Member # 10375
I don't know if I have any "sage" words for you.
However, I wouldn't take a medicine that causes itching....or alters my mood.
My mood is fragile at best on any given day.
How do you know that this itching won't lead to a more serious allergic problem....
Like having your windpipe swell shut.
Sorry to be a bearer of not so great tidings, but there must be another alternative.
I don't think being even slightly allergic to a med outweighs long term possible benefits.